Jump to content
Sign in to follow this  
felix_a_cat

Increased anxiety starting/upping Effexor

Recommended Posts

Has anyone experienced increased anxiety when going up on Effexor, or starting it for that matter, and had it go down after a while? I had a bit more anxiety when I started it a month ago, and over the past week I've gone from 75 to 150mg and the past few days have been high anxiety at times. I've read it can happen but interested in hearing other stories of it being only temporary. Thanks. 

Share this post


Link to post
Share on other sites

I don't know what to do. My anxiety is off the charts right now. I might have to take a lorazepam. I really try not to take them but I'm struggling really bad. I don't know how to proceed. If I should continue at 150mg Effexor and hope the anxiety goes away, and use lorazepams in the meantime when things get too bad, or go down on the Effexor to 112.5. Seeing psychiatrist in 7 days. This is not fun. Any ideas?

Share this post


Link to post
Share on other sites

Effexor can be quite activating for some and for some it is just too activating for them to hack it out. Sorry you're experiencing difficulties with it, Effexor helped me quite substantially with my anxiety. To each their own reactions though. It's perfectly fine to use benzos while getting accommodated to an antidepressant, but if you feel that Effexor just isn't a match for you, it's perfectly fine for you to ask your pdoc to change to a different medicine.

Share this post


Link to post
Share on other sites

Thanks for responding. I'll see if I can call my doc tomorrow and get some guidance on whether I should endure the anxiety with benzos to give it time to pass. I was hopeful Effexor would work, it's my first time trying a new AD. I had been on Lexapro for 10 years, but it wasn't helping me with my latest episode so we decided to switch to Effexor. I guess I shouldn't get discouraged, it may still work, and if not I guess we'll pick an SSRI or SNRI at random and try that one out. F*** it, let's go straight to ECT. I need to be more patient.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...